Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 29, 2007, 8:13 AM EDT for Lancaster County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 8:13 AM EDT (12:13 UTC)
- Expired
- Jul 29, 2007, 9:15 AM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lancaster County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 0.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 291213 SVRCTP PAC071-291315- /O.NEW.KCTP.SV.W.0201.070729T1213Z-070729T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 813 AM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 915 AM EDT * AT 808 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMITHVILLE...OR 6 MILES SOUTH OF WILLOW STREET...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLOW STREET AROUND 820 AM EDT... QUARRYVILLE AROUND 825 AM EDT... STRASBURG AROUND 835 AM EDT... PARADISE AROUND 845 AM EDT... GAP AND NEW HOLLAND AROUND 900 AM EDT... CHURCHTOWN AND TERRE HILL AROUND 915 AM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 292 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3994 7643 3978 7630 4000 7574 4023 7593 $$ FORECASTER: GRUMM
1 follow-up statement
000 WWUS51 KCTP 291312 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 912 AM EDT SUN JUL 29 2007 PAC071-291322- /O.EXP.KCTP.SV.W.0201.000000T0000Z-070729T1315Z/ LANCASTER PA- 912 AM EDT SUN JUL 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LANCASTER COUNTY EXPIRES AT 915 AM EDT... THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3994 7643 3978 7630 4000 7574 4023 7593 $$ FORECASTER: STEINBUGL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 7:48 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 29, 7:48 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 748 AM EDT SUN JUL 29 2007 .SYNOPSIS... A STALLED FRONTAL BOUNDARY OVER SOUTHEAST PENNSYLVANIA WILL FINALLY BE PUSHED EAST OF THE REGION BY TUESDAY...AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A DYING COLD FRONT WILL LIKELY PUSH INTO PENNSYLVANIA BY NEXT FRIDAY OR SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NUMEROUS SHWRS/TSTMS ONGOING AT 3 AM IN VICINITY OF STALLED FRONTAL BOUNDARY OVR SOUTHERN PA. APPEARS SVR THREAT DIMINISHING AS LAPS CAPES VALUES FALLING BLW 1000J. HOWEVER...EXPECT ADDITIONAL SCT SHWRS/TSTMS TO PERSIST THRU THE REST OF THE MORNING OVR SOUTHERN PA...AIDED BY LARGE SCALE FORCING ASSOCIATED WITH APPROACHING SHORTWAVE. DAYTIME HEATING WILL AGAIN RESULT IN A MODERATELY UNSTABLE AIRMASS BY AFTN ALONG AND SOUTH OF THE FRONT...INTRODUCING THE RISK OF ISOLATED SVR WX BY AFTN. WEAK FLOW ALOFT ALSO SUGGESTS A THREAT OF LOCALLY HVY RAINFALL FROM SLOW MOVING STORMS....MAINLY ACROSS THE LOWER SUSQ VALLEY...WHERE POSITIVE PWATS ANOMALIES OF 1-2 STD ARE EVIDENT IN THE SREF DATA. A FAIRLY WIDE DISCREPANCY BTWN THE MET AND MAV POPS TODAY. HAVE LEANED TOWARD THE HIGHER MAV NUMBERS ACROSS SOUTHERN AREAS BASED ON THE ENSEMBLE PWAT DATA NOTED ABOVE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... DRIER/LOWER-PWAT AIR BEGINS TO DRAIN IN THIS EVENING AND POPS DECREASE OVERNIGHT INTO EARLY MONDAY. ADDITIONAL SHORTWAVE ENERGY DROPPING INTO BASE OF UPPER LVL TROUGH COULD PRODUCE A LAST ROUND OF CONVECTION MON AFTN OVER SOUTHEAST PA...WHERE ENSEMBLE CAPES RISE TO NEAR 1500J BY AFTN. 850 TEMPS NR 17C SUPPORT HIGHS A FEW DEG WARMER THAN TDY...MAINLY M-U80S VALLEYS/L80S MTNS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... PWATS RETURN TO NORMAL ON TUESDAY AS SFC HI PRES /LOCATED DOWNSTREAM OF PLAINS MID/UPR LVL RIDGE AXIS/ SLIDES EWD FROM THE UPR OH VLY...PUSHING THE Q-STNRY BNDRY OFF THE MID-ATLANTIC COAST. ALOFT...PESKY MID/UPR LVL TROF AND ASSOC COOL POOL FINALLY APPEARS TO BE SHUNTED EWD WITH ANOMALOUS H5 HEIGHTS BUILDING EWD ACROSS THE UPR MIDWEST/GRT LKS. MODELS/EPS HAVE TRENDED DRIER COMPARED TO YESTERDAY/00Z RUNS AND THUS HAVE REMOVED POPS FOR TUE. THIS AGREES WITH PREVIOUS LONG TERM THINKING AS PWAT VALUES DROP AOB 1 INCH. TUE-WED SHOULD FEATURE DRY AND WARM CONDS WITH MAX TEMPS TOPPING OUT AOA NORMAL...IN THE LOW/MID 80S WEST TO MID/UPR 80S EAST. HAVE USED MANUAL BLEND OF ENS MOS/GMOS/HPC FOR TEMPS. SFC RIDGE AXIS IS FCAST TO CROSS THE REGION THUR WITH RETURN FLOW SETTING UP FROM THE SW. GEFS INDICATES ABOVE NORMAL HEIGHTS EXTENDING FROM THE UPPER PLAINS AND INTO THE NORTHEAST BY THIS TIME. INCREASING HEAT/HUMIDITY WILL TRANSLATE INTO DAILY SCHC/CHC FOR MAINLY AFTN CONVECTION AND HAVE POPS AOB 25 PCT THUR-SUN. HPC SFC PROGS SHOW A WEAK CLD FNTL BNDRY DROPPING SWD THRU THE STATE FRI-SAT...WHICH MAY ACT AS MORE OF A FOCUS FOR CONVECTION. HOWEVER...TIMING WILL CERTAINLY NEED TO BE RESOLVED AS STILL LOTS OF UNCERTAINTY THIS FAR OUT. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... NO CHANGES MADE TO EARLIER DISC... WILL KEEP THIS SHORT...AS STORMS OVER THE SE ARE WEAKENING SOME...BUF STILL SOME CONCERN OVER FLASH FLOODING. MAINLY MVFR CONDITIONS TODAY INTO MONDAY...AS HIGH DEWPOINTS WORKED BACK TO THE NORTH ON SAT...AFTER SQUALL LINE ON FRIDAY CLEARED THE AREA OUT. SOME IFR CONDITIONS AT TIMES...MAINLY AT NIGHT WITH FOG. THERE MAY BE A FEW HOURS OF VFR CONDITIONS EACH DAY...MAINLY ACROSS THE NORTHERN PART OF THE STATE. AFTER MONDAY...THE REMAINDER OF THE WEEK WILL BRING DRIER WEATHER AND IMPROVED FLYING CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/STEINBUGL AVIATION...MARTIN/RXR
Hazardous weather outlook, Jul 29, 4:45 AM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 AM EDT SUN JUL 29 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-300845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 445 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM TODAY IN THE VICINITY OF A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST PENNSYLVANIA. A FEW OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON ACROSS THE LOWER SUSQUEHANNA VALLEY. LARGE HAIL...DAMAGING WIND GUSTS AND EXCESSIVE RAINFALL ARE POSSIBLE IN A FEW ISOLATED SPOTS ACROSS THIS AREA BETWEEN LATE MORNING AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 3:11 AM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 AM EDT SUN JUL 29 2007 PAZ028-056-290745- JUNIATA-PERRY- 311 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN JUNIATA AND WESTERN PERRY COUNTIES... AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF LEWISTOWN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL ACCOMPANY THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BLAIN AROUND 330 AM...HONEY GROVE AROUND 335 AM AND SPRUCE HILL AROUND 345 AM. FORECASTER: KF
Local storm report, Jul 29, 3:16 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 AM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND DMG ORBISONIA 40.24N 77.89W
07/29/2007 HUNTINGDON PA EMERGENCY MNGR
LARGE TREE LIMBS DOWN
&&
KPFSpecial weather statement, Jul 29, 4:47 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT SUN JUL 29 2007 PAZ065-290915- YORK- 447 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN YORK COUNTY... AT 444 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF DALLASTOWN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR RED LION AROUND 455 AM...FELTON AROUND 500 AM...WINDSOR AROUND 505 AM AND EAST PROSPECT AROUND 515 AM. FORECASTER: KF
Special weather statement, Jul 29, 5:31 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT SUN JUL 29 2007 PAZ066-291000- LANCASTER- 531 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY... AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LANCASTER...MOVING NORTHEAST AT 10 MPH. LOCALIZED WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LITITZ AROUND 555 AM AND LEOLA AROUND 600 AM. FORECASTER: KF
Special weather statement, Jul 29, 6:33 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 633 AM EDT SUN JUL 29 2007 PAZ066-291100- LANCASTER- 633 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY... AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF NEW HOLLAND...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CHURCHTOWN AROUND 700 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 286 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322. FORECASTER: MARTIN
Special weather statement, Jul 29, 8:05 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 805 AM EDT SUN JUL 29 2007 PAZ066-291245- LANCASTER- 805 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LANCASTER COUNTY... AT 759 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WILLOW STREET...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM. RADAR ESTIMATES SUGGEST VERY HEAVY RAIN IS POSSIBLE IN A SHORT PERIOD OF TIME AS THE STORM MOVES EASTWARD. HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR SMITHVILLE AROUND 825 AM...WILLOW STREET AROUND 830 AM...QUARRYVILLE AROUND 840 AM AND STRASBURG AROUND 845 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222. FORECASTER: GRUMM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:33 AM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 27 min |
| Jul 29, 5:52 AM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 29, 8:41 AM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 29, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 56 min |
| Jul 29, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 44 min |
| Jul 29, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 44 min |
| Jul 29, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Union | 58 min |
| Jul 29, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 53 min |
| Jul 29, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Jul 29, 6:53 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 46 min |
| Jul 29, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.